MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS140-6; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 12IN 10-0 D/A CS140-6; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 9003G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the lot number? meb953 the following information was requested, but unavailable: what was the name of the procedure? what was the procedure date? what was used to complete the procedure? no further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the needle detached from the suture.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc(b)(4).Date sent to the fda: 08/26/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary
=
> the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that an empty opened overwrap, an empty folder and a needle-suture of product code 9003g was received for evaluation.This product code is double-armed.In order to evaluate the conditions of the returned sample, the needle was not received for evaluation, the suture was examined, and the end of attachment present mark of epoxy; however, the force used to detach the needle from the suture could not be determined.The functional test could not be performed due to the condition of the sample.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.No conclusion could be reached as to what caused the reported complaint.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Device history lot
=
> a manufacturing record evaluation was performed for the finished device lot number meb953 and no non-conformances related to the reported complaint condition were identified.

Brand Name
ETHLN BLK 12IN 10-0 D/A CS140-6
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12230159
Report Number2210968-2021-06706
Device Sequence Number17177957
Product Code GAR
UDI-Device Identifier10705031022355
UDI-Public10705031022355
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number9003G
Device Catalogue Number9003G
Device Lot NumberMEB953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1